Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 74, NWS Springfield, MO

May 5, 2020Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 5, 2020, 9:04 AM CDT for Pulaski County, Missouri. It took effect at May 5, 2020, 2:42 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 5, 2020, 9:04 AM CDT (14:04 UTC)
In effect from
May 5, 2020, 2:42 PM CDT
Expired
May 6, 2020, 10:25 AM CDT
In force
20 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:57 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 5, 6:57 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
657 AM CDT Tue May 5 2020

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Tue May 5 2020

Quiet weather is expected for today and tonight as high pressure
over the plains filters into the Ozarks today. Cloud cover this
morning will shift east of the area around lunch time allowing
for mostly sunny skies this afternoon. With the sun, afternoon
highs will climb into the middle 60s to around 70 degrees.

High pressure will also allow winds to drop off with light
northerly winds expected today and tonight. North westerly upper
level flow will set up across the plains today as well. Within
this upper level flow, as weak wave may allow for some showers
across portions of central Missouri Late tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 251 AM CDT Tue May 5 2020

North westerly upper level flow will keep cooler weather
filtering into the area from Canada through the remainder of the
week and into the weekend.

An upper level trough will slide through the upper level pattern
and bring the next chance for rain and storms to the region
Thursday night into Friday morning.

Behind this system a rather cold airmass will move over the region
for Friday into Saturday morning. Highs Friday will only be around
60 degrees with Saturday morning lows expected to fall into the
middle 30s. With clear skies and light winds, frost may be
possible.

A warming trend will then occur through the remainder of the
weekend. The next chance for rain then comes early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 655 AM CDT Tue May 5 2020

Cloud cover over the region will begin as IFR to MVFR but will
improve and likely clear by midday and become VFR. Surface winds
will gust at times between 25-30 mph with low level wind shear in
the Branson aerodrome overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, May 5, 6:12 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
612 AM CDT Tue May 5 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
612 AM CDT Tue May 5 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Some flooding will linger today with a few rivers and low water
crossing flooded over central and southern Missouri.

Winds will become breezy this afternoon with gusts from 25-30 mph
at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and a few thunderstorms will be possible Thursday night.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will not be needed today.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:21 PM CDTSevere Thunderstorm WarningSGFBarry39 min
May 4, 7:39 PM CDTSpecial Weather StatementSGFMcDonald, Newton51 min
May 4, 7:50 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton40 min
May 4, 8:00 PM CDTSevere Thunderstorm WarningSGFBarry, Stone30 min
May 4, 8:29 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence31 min
May 4, 8:32 PM CDTSpecial Weather StatementSGFNewton43 min
May 4, 8:36 PM CDTSpecial Weather StatementSGFLawrence24 min
May 4, 9:45 PM CDTAreal Flood AdvisorySGFCamden, Dallas, Hickory, Howell, Laclede, Polk and 3 more12 hr
May 4, 9:48 PM CDTRiver Flood WarningSGFShannon24 hr
May 5, 8:04 AM CDTRiver Flood WarningSGFShannon25 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.